MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, MICRO CORKSCREW FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a slil reconstruction surgery the implant broke while being screwed into a pre-drilled hole, causing the suture breakage.The broken suture was removed from patient and the surgery was finished successfully with a new device with the same part number.There was no harm for patient, operator or third party.It was not necessary to switch the surgical technique or do a second surgery.Update swit (b)(6) 2024: first the anchor broke and this caused the suture breakage.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Upon visual inspection, it was noted that the micro screw was not returned, the sutures were broken, and tips frayed, and the distal end of the shaft was bent and chipped around the square edges.Functional testing was not performed due to the damage to the device.The method of bone preparation and the quality of the bone encountered were not provided.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; and prying/leveraging the device during insertion.Per dfu-0087-eo rev 3 - g precautions - 2.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration 3.Make sure to use the recommended drill bit or punch to create the bone socket.

Brand Name
SUTURE ANCHOR, MICRO CORKSCREW FT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18923960
Report Number1220246-2024-01544
Device Sequence Number7598204
Product Code HWC
UDI-Device Identifier00888867282322
UDI-Public00888867282322
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K112237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, MICRO CORKSCREW FT
Device Catalogue NumberAR-1318FT-1
Device Lot Number15080168
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown